MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ ENTERAL SYRINGE WITH CLEAR BARREL AND BD UNIVIA¿ CONNECTOR; GASTROINTESTINAL TUBE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ ENTERAL SYRINGE WITH CLEAR BARREL AND BD UNIVIA¿ CONNECTOR; GASTROINTESTINAL TUBE
Catalog Number 305863
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported there was foreign matter "some type of fungus" found on the top of a bd¿ enteral syringe with clear barrel and bd univia¿ connector.There was no report of exposure, serious injury or medical intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: device returned to manufacture: yes.
 
Additional Manufacturer Narrative
Investigation summary: a review of the device history record indicates there was no documentation of issues identified during production of complaint batch 7282566.One (1) sample was received.A visual inspection was performed and it was concluded the sample had a build-up of foreign matter particulates-dust on the tip of the stopper.A visual inspection of the returned sample appears to be polypropylene particulates/dust.A review of the batch record did not indicate any issues during production of the complaint batch.Additionally, all required cleaning was performed at the defined frequencies.Investigation conclusion: a visual inspection of the returned sample appears to be polypropylene particulates/dust that builds up on/in different areas of the equipment during production.The equipment is cleaned multiple times each day, however, it is possible for a ¿cluster¿ of the particulates to remain on the equipment and break loose later during production.
 
Event or Problem Description

Brand Name
BD¿ ENTERAL SYRINGE WITH CLEAR BARREL AND BD UNIVIA¿ CONNECTOR
Common Device Name
GASTROINTESTINAL TUBE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key7455186
Report Number1911916-2018-00156
Device Sequence Number1252543
Product Code KNT
UDI-Device Identifier30382903058632
UDI-Public30382903058632
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K112434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2022
Device Catalogue Number305863
Device Lot Number7282566
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2018
Initial Date Received by Manufacturer 03/30/2018
Supplement Date Received by Manufacturer03/30/2018
03/30/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date07/31/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;